Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 376, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2012, 3:38 PM CDT for Choctaw County, Oktibbeha County, Winston County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 1, 2012, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:05 PM CDT | TSTM WND DMG | 2 S Reform, MS | SEVERAL LARGE LIMBS DOWN ALONG HIGHWAY 15 SOUTH OF REFORM. TRAFFIC WAS HAVING TO WEAVE AROUND THE LIMBS TO PASS. HAIL WAS ALSO FALLING AT THE TIME...SIZE UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS54 KJAN 012038
SVRJAN
MSC019-105-159-012130-
/O.NEW.KJAN.SV.W.0376.120701T2038Z-120701T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
WESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF ACKERMAN MOVING NORTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3320 8901 3320 8921 3353 8921 3353 8918
3354 8912 3351 8892
TIME...MOT...LOC 2038Z 181DEG 5KT 3333 8906
$$
BK2 follow-up statements
906
WWUS54 KJAN 012057
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT SUN JUL 1 2012
MSC159-012107-
/O.CAN.KJAN.SV.W.0376.000000T0000Z-120701T2130Z/
WINSTON MS-
357 PM CDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINSTON COUNTY
IS CANCELLED...
LAT...LON 3329 8899 3329 8910 3320 8911 3320 8921
3350 8920 3353 8919 3354 8909 3351 8892
TIME...MOT...LOC 2057Z 181DEG 5KT 3338 8912
$$
MSC019-105-012130-
/O.CON.KJAN.SV.W.0376.000000T0000Z-120701T2130Z/
OKTIBBEHA MS-CHOCTAW MS-
357 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN CHOCTAW AND WESTERN OKTIBBEHA COUNTIES...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REFORM MOVING NORTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHERWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3329 8899 3329 8910 3320 8911 3320 8921
3350 8920 3353 8919 3354 8909 3351 8892
TIME...MOT...LOC 2057Z 181DEG 5KT 3338 8912
$$
BK875
WWUS54 KJAN 012107
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT SUN JUL 1 2012
MSC019-105-012130-
/O.CON.KJAN.SV.W.0376.000000T0000Z-120701T2130Z/
OKTIBBEHA MS-CHOCTAW MS-
407 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN CHOCTAW AND WESTERN OKTIBBEHA COUNTIES...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REFORM MOVING NORTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHERWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3330 8901 3330 8910 3334 8921 3350 8920
3353 8919 3354 8909 3351 8892
TIME...MOT...LOC 2107Z 181DEG 5KT 3339 8912
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:28 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 1, 3:28 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SUN JUL 1 2012
.SHORT TERM...UPPER RIDGING WILL BEGIN TO RELEASE ITS HOLD A BIT IN
THE SHORT TERM...500 MB HEIGHTS FALLING SLIGHTLY AS UPPER TROUGHING
DEVELOPS FROM THE WEST. THE ARKLAMISS WILL SIT IN AN AREA OF WEAK
UPPER TROUGHING TUESDAY/TUESDAY NIGHT...POSITIONED BETWEEN RIDGING
TO THE EAST AND DEVELOPING UPPER RIDGING ACROSS THE CENTRAL U.S.
STATES. THIS WILL RESULT IN SOMEWHAT COOLER TEMPERATURES ALTHOUGH
HIGHS WILL REMAIN IN THE 90S. HIGH HEAT INDICES REMAIN AT MANY
LOCATIONS THIS AFTERNOON SO THE HEAT ADVISORY WILL BE ALLOWED TO
CONTINUE INTO THE EVENING AND ALLOWED TO EXPIRE AT 10 PM.
CAPE AND OTHER INSTABILITY INDICES ARE SHOWING A GENERAL DECREASE
OVER THE NEXT COUPLE OF DAYS. 925/850 MB TEMPS WILL BE SLIGHTLY
COOLER TOMORROW ALTHOUGH THE DECREASING TREND WILL BE SHORT LIVED
DUE TO UPPER RIDGING DEVELOPING UPSTREAM. DECENT NEGATIVE THETAE
ADVECTION IS NOTED ACROSS WRN ZONES MONDAY WHEN A REGION OF DRIER
AIR AT 925/850MB IS FORECAST TO LIFT NWD INTO THE AREA. GENERAL CAP
STRENGTH LOOKS SLIGHTLY STRONGER MONDAY PER CIN VALUES ACROSS THE
REGION. FORECAST SOUNDINGS INDICATE THE CAP HOLDING IN THE WEST BUT
BEING BROKEN BY ONLY A FEW DEGREES IN THE EAST. WITH WEAK UPPER
FORCING AND STILL RELATIVELY WARM TEMPERATURES IN THE WEST AND
STEEPER LAPSE RATES WITH SLIGHTLY HOTTER TEMPS IN THE EAST ISOLATED
CONVECTION CAN NOT BE RULED OUT FOR MONDAY AFTERNOON. HOWEVER THE
EFFECTS OF DRIER AIR ADVECTION IN WRN ZONES AND ERN ZONES PROXIMITY
TO THE RIDGE INDICATES ISOLATED COVERAGE. WITH LIMITED COVERAGE OF
CONVECTION IN MIND...LOW MAV MOS POPS WILL BE FOLLOWED...MENTIONING
ISOLATED CONVECTION OVER SRN AND ERN ZONES AND OVER EXTREME NW AREAS
IN THE CLOSEST PROXIMITY TO THE TROUGH. HAVE CUT MOS POPS FOR MONDAY
NIGHT. ALTHOUGH CONVECTION WILL BE POSSIBLE TO OUR EAST ALONG THE
DEVELOPING SURFACE BOUNDARY RAIN CHANCES WILL BE REMOVED FOR NOW FOR
MONDAY NIGHT THINKING THAT THE EFFECTS OF SUBSIDENCE AND THE LOSS OF
DAYTIME HEATING WILL HAMPER CONVECTIVE DEVELOPMENT.
WEAK LOW LEVEL CONVERGENCE IS INDICATED OVER ECNTRL/SERN ZONES
TUESDAY IN ASSOCIATION WITH THE REMAINS OF WEAK SURFACE TROUGHING
THAT WILL EXTEND INTO THE AREA FROM THE EAST. WITH WEAK UPPER
TROUGHING IN PLACE AND DECENT VERTICAL TOTALS DUE TO STILL WARM LOW
LEVEL TEMPS...WILL PAINT ISOLATED SHWRS/TSTMS ACROSS THE REGION FOR
THE DAY PERIOD...LEAVING THE TUESDAY NIGHT PERIOD DRY.
.LONG TERM...A TYPICAL HOT AND HUMID JULY PATTERN IS IN STORE AS WE
GO THROUGH INDEPENDENCE DAY AND INTO THE WEEKEND. GLOBAL MODELS ARE
IN GOOD AGREEMENT IN SHOWING A RELATIVE WEAKNESS IN THE DOMINANT
SUBTROPICAL RIDGE THAT IS FORECAST TO SLOWLY MIGRATE SOUTHEAST
ACROSS THE ARKLAMISS DURING THE MID TO LATE WEEK.
THIS PATTERN WILL ALLOW FOR MOISTENING OF THE MID LEVELS...REDUCED
CAP POTENTIAL...AND BETTER DIURNAL CONVECTIVE POTENTIAL AS
PRECIPITABLE WATER APPROACHES TWO INCHES WHILE AFTERNOON SURFACE-
BASED CAPE EXCEEDS 3000 J/KG. EXPECT DISORGANIZED CONVECTION TO
INITIATE DURING THE EARLY AFTERNOON ON WHATEVER SUBTLE BOUNDARIES
CAN PROVIDE A FOCUS...INCLUDING SEABREEZE-RELATED BOUNDARIES OVER
SRN PORTIONS OF THE AREA. A FEW PULSE-TYPE SVR STORMS WOULD BE A
POSSIBILITY GIVEN STEEP LOW LEVEL LAPSE RATES AND HOT SURFACE
TEMPERATURES...AND EXPECT TSTM ACTIVITY COULD CONTINUE WELL INTO THE
EVENING BEFORE WANING WITH OVERNIGHT COOLING.
OVERALL...TEMPERATURES ARE EXPECTED TO REMAIN A LITTLE ABOVE
CLIMATIC NORMAL THIS WEEK...BUT FOR NOW HEAT INDICES ARE EXPECTED TO
STAY BELOW HEAT ADVISORY CRITERIA AS LONG AS THE RIDGE WEAKNESS
LINGERS. MID LEVEL HEIGHTS ARE FORECAST TO REBUILD SOME OVER THE
ARKLAMISS AS WE GO INTO THE WEEKEND...BUT MODEL CONSENSUS IS THAT THE
THERMAL RIDGE AXIS AND HOTTEST SURFACE TEMPERATURES WILL STAY JUST
NORTH OF THE ARKLAMISS. /EC/
&&
.AVIATION...VFR CONDS TO PREVAIL THIS AFTN/EVE WITH EXCEPTION OF
KGTR WHERE PERIODIC MVFR VIS PSBL DUE TO TSRA. TCU/TSRA HAVE DVLPD
BTW KGTR AND KMEI THIS AFTN WITH FL500 TOPS. TURBULENT WINDS CAN BE
XPCTD INVOF STRONGER STORMS. STORMS WL DISSIPATE THROUGH EVENING
ALONG WITH LOW-LVL CLOUD DECK ELSEWHERE. PATCHY MVFR GROUND BR
ACROSS KGTR/KMEI WILL BE POSSIBLE AND HZ CONTRIBUTE TO AS 3-5 SM VIS
02/08Z-14Z WITH VFR PREVAILING THEREAFTER. ANOTHER ROUND OF ISOLATED
TSRA WILL BE PSBL MONDAY AFTN ACROSS ERN SITES. /ALLEN/
&&
.FIRE WEATHER...WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT
SINCE SEVERAL LOCATIONS AROUND THE ARKLAMISS ARE UNDER BURN BANS.
MOST LOCATIONS ARE NEARLY TWO INCHES BELOW NORMAL FOR THE MONTH AND
NO SIGNIFICANT RAINFALL COVERAGE IS EXPECTED IN THE NEAR TERM. HOT
AND GENERALLY DRY CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 98 74 97 / 13 14 11 17
MERIDIAN 73 98 73 97 / 11 19 18 16
VICKSBURG 72 95 72 97 / 13 14 11 18
HATTIESBURG 75 98 74 95 / 13 24 18 22
NATCHEZ 72 93 72 94 / 13 17 12 21
GREENVILLE 74 96 74 96 / 12 13 11 15
GREENWOOD 74 96 74 96 / 12 12 11 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>066-072>074.
LA...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&
03/EC/ALLENHazardous weather outlook, Jul 1, 9:10 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 910 AM CDT SUN JUL 1 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064- 072-073-021000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR- 458 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE REGION ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100 DEGREES. THIS WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM 102 TO 106 DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS EVENING. THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY SHOULD TAKE FREQUENT BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. IN ADDITION TO THE HOT TEMPERATURES...A STRONG THUNDERSTORM OR TWO CAPABLE OF 40-50 MPH WINDS COULD BE POSSIBLE THIS AFTERNOON. THE STRONG STORM RISK WILL DIMINISH INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ018-019-025>039-041>046-048>052-055>058-065-066-074-021000- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- COVINGTON-JONES-FORREST- 458 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE REGION ARE EXPECTED TO RANGE FROM THE UPPER 90S TO AROUND 100 DEGREES. THIS WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM 105 TO 112 DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS EVENING. THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY SHOULD TAKE FREQUENT BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. IN ADDITION TO THE HOT TEMPERATURES...A FEW STRONG TO SEVERE PULSE THUNDERSTORMS CAPABLE OF DAMAGING 60 MPH WINDS AND SMALL HAIL COULD BE POSSIBLE THIS AFTERNOON. THE GREATEST RISK AREA WILL BE ACROSS EASTERN MISSISSIPPI. THE STRONG TO SEVERE STORM RISK WILL DIMINISH INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES WILL CONTINUE INTO THE WORK WEEK. AFTERNOON VALUES FROM 100 TO 105 DEGREES CAN BE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/17
In the hours before
Special weather statement, Jul 1, 1:08 PM CDT, 2 hours 30 minutes before
MSZ039-011840-
NOXUBEE MS-
108 PM CDT SUN JUL 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT SUN JUL 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTHEAST OF GHOLSON AT 108 PM CDT...MOVING NORTH AT
10 MPH.
PEOPLE IN CENTRAL NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3293 8854 3293 8875 3293 8876 3319 8874
3315 8847
TIME...MOT...LOC 1808Z 189DEG 7KT 3300 8864
JASpecial weather statement, Jul 1, 1:58 PM CDT, 1 hour 40 minutes before
MSZ046-011925- KEMPER MS- 158 PM CDT SUN JUL 1 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 158 PM CDT SUN JUL 1 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF BLUFF SPRINGS AND GHOLSON AT 157 PM CDT...MOVING NORTH AT 5 T0 10 MPH. PEOPLE IN WESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3275 8865 3274 8886 3292 8889 3293 8864 TIME...MOT...LOC 1857Z 178DEG 6KT 3283 8876 JA
Local storm report, Jul 1, 3:10 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL CRAWFORD 33.30N 88.62W
07/01/2012 E1.00 INCH LOWNDES MS PUBLIC
&&
BKSpecial weather statement, Jul 1, 3:14 PM CDT, 24 minutes before
MSZ033-012045-
OKTIBBEHA MS-
314 PM CDT SUN JUL 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT SUN JUL 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MULDROW AT 315 PM CDT...MOVING
NORTH AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN OKTIBBEHA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3345 8884 3356 8885 3356 8870 3356 8867
3344 8867
TIME...MOT...LOC 2015Z 187DEG 4KT 3353 8873
BKSpecial weather statement, Jul 1, 3:16 PM CDT, 22 minutes before
MSZ029-030-012045-
WEBSTER MS-CLAY MS-
316 PM CDT SUN JUL 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SUN JUL 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF PHEBA AT 317 PM CDT...
MOVING NORTH AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN CLAY AND NORTHEASTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3376 8887 3357 8890 3356 8909 3353 8909
3353 8912 3374 8914 3374 8904 3376 8903
TIME...MOT...LOC 2017Z 181DEG 4KT 3359 8901
BKLocal storm report, Jul 1, 3:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 3 SW MULDROW 33.52N 88.74W
07/01/2012 E1.00 INCH OKTIBBEHA MS TRAINED SPOTTER
LOTS OF WIND BLOWN QUARTER SIZE HAIL FALLING
&&
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:03 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 1, 1:08 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Jul 1, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 40 min |
| Jul 1, 1:58 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
| Jul 1, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 55 min |
| Jul 1, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 34 min |
| Jul 1, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 34 min |
| Jul 1, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 32 min |
| Jul 1, 3:14 PM CDT | Special Weather Statement | JAN | Oktibbeha | 31 min |
| Jul 1, 3:16 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Jul 1, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 40 min |
| Jul 1, 4:45 PM CDT | Special Weather Statement | JAN | Choctaw | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.